Cutaneous lesions in 67 cyclosporin-treated renal transplant recipients

P. L. Bencini, G. Montagnino, F. Sala, A. De Vecchi, C. Crosti, A. Tarantino

Research output: Contribution to journalArticle

Abstract

Sixty-seven out of 100 kidney transplant recipients treated with cyclosporin and methylprednisolone were evaluated for the presence of dermatological manifestations. Only 2 patients had no dermatological lesions; 80% had iatrogenic lesions, 38% infectious, 13% miscellaneous, 3% cancerous lesions, while 28% had cutaneous manifestations related to previous uremic state. Most of the lesions concerned the pilosebaceous unit: Hypertrichosis (60%), epidermal cysts (28%), pilar keratosis (21%), acne (15%), folliculitis (12%) and sebaceous hyperplasia (10%). Among infectious manifestations, viral lesions were the most frequent and were very severe in the first month after transplantation. Two patients developed a squamous-cell epithelioma and a probable cutaneous lymphoma, respectively.

Original languageEnglish
Pages (from-to)24-30
Number of pages7
JournalDermatology
Volume172
Issue number1
DOIs
Publication statusPublished - 1986

    Fingerprint

Keywords

  • Cutaneous side-effects of drugs
  • Cyclosporin
  • Kidney transplantation

ASJC Scopus subject areas

  • Dermatology

Cite this

Bencini, P. L., Montagnino, G., Sala, F., De Vecchi, A., Crosti, C., & Tarantino, A. (1986). Cutaneous lesions in 67 cyclosporin-treated renal transplant recipients. Dermatology, 172(1), 24-30. https://doi.org/10.1159/000249288